Alert archive / California / High Wind Warnings in 2018

High Wind Warning 3, NWS Hanford, CA

April 15, 2018

NWS Hanford, CA issued this high wind warning at Apr 15, 2018, 9:30 PM PDT. It took effect at Apr 16, 2018, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 9:30 PM PDT (04:30 UTC)
In effect from
Apr 16, 2018, 11:00 AM PDT
Expired
Apr 16, 2018, 10:00 PM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

465 
WWUS76 KHNX 160430
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
930 PM PDT Sun Apr 15 2018

CAZ095-161230-
/O.UPG.KHNX.HW.A.0003.180416T1800Z-180417T0500Z/
/O.NEW.KHNX.HW.W.0003.180416T1800Z-180417T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
930 PM PDT Sun Apr 15 2018

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 11 AM to 10 PM PDT Monday. The
High Wind Watch is no longer in effect.  

* TIMING...The strongest winds are expected over the ridges and
  through the mountain passes from midday Monday into the evening
  hours Monday. 

* WINDS...West 25 to 40 mph with gusts up to 65 mph. Highways 
  affected include 178 through Walker Pass and Highway 58 through 
  Tehachapi Pass. 

* IMPACTS...Trees and tree branches may fall causing power
  outages. Unsecured objects could be blown away. High profile 
  vehicles could be steered off road by strong cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ098-099-161230-
/O.UPG.KHNX.HW.A.0003.180416T1800Z-180417T0500Z/
/O.NEW.KHNX.HW.W.0003.180416T1800Z-180417T1000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
930 PM PDT Sun Apr 15 2018

...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO 3 AM PDT
TUESDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 11 AM Monday to 3 AM PDT
Tuesday. The High Wind Watch is no longer in effect. 

* TIMING...The strongest winds are expected right below the
  mountain passes from midday Monday into the evening hours
  Monday. Winds will decrease by early Tuesday morning. 

* WINDS...West 25 to 45 mph with gusts of 65 to 75 mph, especially  
  right below the mountain passes. Highways affected include 178 
  below Walker Pass and Highway 58 below Tehachapi Pass in the 
  vicinity of Mojave. 

* IMPACTS...Areas of blowing dust and sand with locally poor
  visibility. Possible power outages. Unsecured objects such as
  lawn and patio furniture could be blown away. High profile 
  vehicles could be steered off road by strong cross winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Bean
3 follow-up statements
930 
WWUS76 KHNX 161222
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
522 AM PDT Mon Apr 16 2018

CAZ095-162100-
/O.CON.KHNX.HW.W.0003.180416T1800Z-180417T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
522 AM PDT Mon Apr 16 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* TIMING...The strongest winds are expected over the ridges and
  through the mountain passes from midday today into this evening.

* WINDS...West 25 to 40 mph with gusts up to 65 mph. Highways 
  affected include 178 through Walker Pass and Highway 58 
  through Tehachapi Pass.

* IMPACTS...Trees and tree branches may fall causing power 
  outages. Unsecured objects could be blown away. High profile 
  vehicles could be steered off road by strong cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ098-099-162100-
/O.CON.KHNX.HW.W.0003.180416T1800Z-180417T1000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
522 AM PDT Mon Apr 16 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 AM PDT TUESDAY...

* TIMING...The strongest winds are expected right below the
  mountain passes from midday today into this evening. Winds will
  decrease by early Tuesday morning.

* WINDS...West 25 to 45 mph with gusts of 65 to 75 mph, 
  especially right below the mountain passes. Highways affected 
  include 178 below Walker Pass and Highway 58 below Tehachapi 
  Pass in the vicinity of Mojave.

* IMPACTS...Areas of blowing dust and sand with locally poor 
  visibility. Possible power outages. Unsecured objects such as 
  lawn and patio furniture could be blown away. High profile 
  vehicles could be steered off road by strong cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

DS
620 
WWUS76 KHNX 162053
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
153 PM PDT Mon Apr 16 2018

CAZ095-170500-
/O.CON.KHNX.HW.W.0003.000000T0000Z-180417T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
153 PM PDT Mon Apr 16 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* TIMING...The strongest winds are expected over the ridges and
  through the mountain passes through this evening.

* WINDS...West 25 to 40 mph with gusts up to 65 mph. Highways 
  affected include 178 through Walker Pass and Highway 58 
  through Tehachapi Pass.

* IMPACTS...Trees and tree branches may fall causing power 
  outages. Unsecured objects could be blown away. High profile 
  vehicles could be steered off road by strong cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ098-099-170500-
/O.CON.KHNX.HW.W.0003.000000T0000Z-180417T1000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Ridgecrest, Rosamond, California City, 
Edwards AFB, and Mojave
153 PM PDT Mon Apr 16 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* TIMING...The strongest winds are expected right below the
  mountain passes through this evening. Winds will decrease by 
  early Tuesday morning.

* WINDS...West 25 to 45 mph with gusts of 65 to 75 mph, 
  especially right below the mountain passes. Highways affected 
  include 178 below Walker Pass and Highway 58 below Tehachapi 
  Pass in the vicinity of Mojave.

* IMPACTS...Areas of blowing dust and sand with locally poor 
  visibility. Possible power outages. Unsecured objects such as 
  lawn and patio furniture could be blown away. High profile 
  vehicles could be steered off road by strong cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Dudley
062 
WWUS76 KHNX 170500
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1000 PM PDT Mon Apr 16 2018

CAZ098-099-170600-
/O.CAN.KHNX.HW.W.0003.000000T0000Z-180417T1000Z/
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1000 PM PDT Mon Apr 16 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Hanford has cancelled the High
Wind Warning. 

Winds have decreased across the area this evening and will remain
below advisory criteria.

$$

CAZ095-170600-
/O.EXP.KHNX.HW.W.0003.000000T0000Z-180417T0500Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1000 PM PDT Mon Apr 16 2018

...HIGH WIND WARNING HAS EXPIRED...

Winds have decreased across the area, thus the warning has been
allowed to expire. A winter weather advisory is in effect through
8 AM Tuesday. 

$$

Bean

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 15, 1:59 PM PDT, 7 hours 31 minutes earlier.

Area forecast discussion, Apr 15, 1:59 PM PDT, 7 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
159 PM PDT Sun Apr 15 2018

.SYNOPSIS...A storm system is expected to move in tonight
through Monday, bringing rain and snow along with gusty winds
and much cooler temperatures. Dry and mild again Tuesday and
Wednesday, then more wet weather is possible by Thursday.
Afterward, expect a return to dry conditions with a warming
trend.

&&

.DISCUSSION...Latest satellite images show mid-level and high
clouds moving from the southwest ahead of the upper level trough
just off the coast of northern California and the Pacific
Northwest. As this system moves closer, expect an increase in
cloud cover and precipitation development over the Sierra Nevada
beginning this evening and progress southward overnight tonight.
In the meantime, gusty winds are possible along the west side of
the San Joaquin Valley later this afternoon into this evening and
will likely kick up some blowing dust. Snow levels in the Sierra
Nevada will initially remain around 7,000 to 8,000 feet through
this evening and will lower overnight down to about 3,500 to 4,000
feet during the day on Monday. Several inches to up to a foot of
snow are expected tonight through Monday night in the Sierra
Nevada, while snow amounts up to several inches are expected
further south, including in Kern County during Monday evening
through Tuesday morning. Depending on how much clearing that
occurs over the region on Monday afternoon, cold and unstable air
will be sufficient for afternoon/evening showers and some isolated
thunderstorm development (including small hail and brief heavy
rain) over parts of the San Joaquin Valley, as well as the
mountains and foothills in the Central California interior. As for
the desert areas, including below the passes and canyons of the
east side of the southern Sierra Nevada and Tehachapi Mountains,
gusty winds will be another concern during Monday afternoon and
evening where a High Wind Watch remains in effect.

By Tuesday morning, some upslope flow will produce low clouds and
light precipitation over mainly the Kern County mountain areas,
including over the west and north-facing slopes of the Tehachapi
Mountains and towards the Grapevine and Frazier Park areas. Light
snow accumulations will remain possible at the pass levels.
Temperatures will also be fairly cold, so slick and icy roads are
also a possibility during Tuesday morning.

A fairly quiet weather pattern between systems is anticipated for
Tuesday afternoon through Wednesday afternoon. Temperatures will
be cooler than average Tuesday and warm closer to average briefly
on Wednesday due to a weak transient ridge of high pressure.

The next low pressure system arrives to the forecast area starting
Wednesday evening and continuing into Thursday. This next system
will also be similar to the one currently off the coast, though
likely with lower precipitation amounts and not quite as cold.
Latest model runs this morning have come into better agreement in
terms of timing, strength, and placement of this feature. This
system is progged to move east of the district by Thursday
evening. Some gusty winds are also possible behind this next
system in the desert areas, although are not likely to be as
strong as what is forecast for early this week.

During Friday and next weekend, high pressure will return to
much of California, so it looks like a drier, and relatively
warmer regime will take place once again. It does not appear this
ridge will be strong and persistent for longer than a few days at
this time, but temperatures will warm back to at least a few
degrees above average during next weekend.

&&

.AVIATION...
Over the Southern Sierra Nevada, increasing areas of MVFR in low
clouds and precipitation after 00Z Monday. MVFR conditions becoming
prevalent with areas of mountain obscuring IFR after 06Z Monday.
Isolated thunderstorms possible after 18Z Monday. Elsewhere, VFR
conditions will prevail across the Central CA Interior during the
next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from 5 AM Monday to 2 AM PDT Tuesday
CAZ097.

Winter Weather Advisory from 8 PM this evening to 11 PM PDT
Monday CAZ096.

Winter Weather Advisory from 10 PM Monday to 8 AM PDT Tuesday
CAZ095.

High Wind Watch from Monday morning through Monday evening
CAZ095-098-099.

&&

public...BSO
avn/fw...DCH
synopsis...BSO

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:44 PM PDTSpecial Weather StatementHNX46 min
Apr 16, 12:55 PM PDTSpecial Weather StatementHNXMadera35 min
Apr 16, 1:29 PM PDTSpecial Weather StatementHNX31 min
Apr 16, 2:17 PM PDTSpecial Weather StatementHNXFresno43 min
Apr 16, 3:13 PM PDTSpecial Weather StatementHNXFresno47 min
Apr 16, 3:34 PM PDTSpecial Weather StatementHNXKings41 min
Apr 16, 3:54 PM PDTSpecial Weather StatementHNXMerced51 min
Apr 16, 4:09 PM PDTSpecial Weather StatementHNXStanislaus51 min
Apr 16, 4:26 PM PDTSpecial Weather StatementHNXKings49 min

Nearby

High Wind Warnings in California, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.